Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 78, NWS Birmingham, AL

April 10, 20094 counties in Alabama

NWS Birmingham, AL issued this tornado warning at Apr 10, 2009, 9:33 PM CDT for 4 counties in Alabama. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2009, 9:33 PM CDT (02:33 UTC)
Expired
Apr 10, 2009, 10:30 PM CDT
In force
57 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Barbour County, AL, Bullock County, AL, Macon County, AL, Russell County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:39 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1068 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 110233
TORBMX
ALC005-011-087-113-110330-
/O.NEW.KBMX.TO.W.0078.090411T0233Z-090411T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
933 PM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BARBOUR COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF EUFAULA...
  NORTHEASTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...UNION SPRINGS...MIDWAY...
  SOUTHEASTERN MACON COUNTY IN SOUTHEAST ALABAMA...
  SOUTHERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF HURTSBORO...

* UNTIL 1030 PM CDT

* AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FRANKLIN
  FIELD...OR NEAR UNION SPRINGS...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  UNION SPRINGS BY 940 PM CDT...
  8 MILES NORTH OF ABERFOIL BY 945 PM CDT...
  MIDWAY AND GUERRYTON BY 1000 PM CDT...
  8 MILES SOUTH OF HURTSBORO BY 1005 PM CDT...
  SPRING HILL AND COMER BY 1020 PM CDT...
  HAWKINSVILLE BY 1030 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN ALABAMA.

&&

LAT...LON 3223 8491 3221 8493 3221 8495 3218 8497
      3217 8501 3213 8505 3210 8503 3207 8505
      3199 8505 3191 8511 3178 8513 3215 8592
      3234 8578 3226 8490
TIME...MOT...LOC 0234Z 290DEG 28KT 3221 8574

$$
3 follow-up statements
000 
WWUS54 KBMX 110250
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
950 PM CDT FRI APR 10 2009

ALC005-011-087-113-110330-
/O.CON.KBMX.TO.W.0078.000000T0000Z-090411T0330Z/
BARBOUR AL-BULLOCK AL-RUSSELL AL-MACON AL-
950 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
SOUTHEASTERN MACON...SOUTHERN RUSSELL...NORTHEASTERN BULLOCK AND
NORTHERN BARBOUR COUNTIES...

AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATED TWO SEPERATE STORMS.  THE FIRST TORNADO PRODUCING STORM 
WAS LOCATED NEAR GUERRYTON...OR 8 MILES NORTH OF MIDWAY...AND THE 
SECOND TORNADO PRODUCING STORM WAS LOCATED NEAR FRANKLIN FIELD...OR 
7 MILES NORTHWEST OF UNION SPRINGS...MOVING EAST AT 30 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  SEDGEFIELD BY 955 PM CDT...
  UNION SPRINGS BY 1000 PM CDT...
  ABERFOIL BY 1005 PM CDT...
  RUTHERFORD BY 1010 PM CDT...
  THREE NOTCH BY 1015 PM CDT...
  MOUNT ANDREW AND MIDWAY BY 1025 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING 
FOR SOUTHEASTERN ALABAMA.

&&

LAT...LON 3230 8562 3226 8490 3223 8491 3221 8493
      3221 8495 3218 8497 3217 8501 3213 8505
      3210 8503 3207 8505 3199 8505 3191 8511
      3178 8513 3215 8592 3229 8582
TIME...MOT...LOC 0248Z 290DEG 28KT 3219 8555 3220 8581

$$

JD/02
000 
WWUS54 KBMX 110309
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1009 PM CDT FRI APR 10 2009

ALC005-011-087-113-110330-
/O.CON.KBMX.TO.W.0078.000000T0000Z-090411T0330Z/
BARBOUR AL-BULLOCK AL-RUSSELL AL-MACON AL-
1009 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
SOUTHEASTERN MACON...SOUTHERN RUSSELL...EASTERN BULLOCK AND NORTHERN
BARBOUR COUNTIES...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TWO STORMS CAPABLE OF PRODUCING A TORNADO. THE FIRST STORM 
WAS LOCATED NEAR RUTHERFORD...OR 7 MILES SOUTHEAST OF HURTSBURO. THE 
SECOND STORM WAS LOCATED NEAR THREE NOTCH...OR 6 MILES EAST OF UNION 
SPRINGS. BOTH STORMS WERE MOVING EAST AT 35 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  MIDWAY BY 1015 PM CDT...
  MOUNT ANDREW BY 1020 PM CDT...
  BARBOUR COUNTY PUBLIC LAKE DAM BY 1025 PM CDT...
  SPRING HILL...HAWKINSVILLE...COMER AND 8 MILES NORTH OF BATESVILLE
  BY 1030 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3191 8511 3178 8513 3200 8558 3212 8568
      3229 8558 3229 8544 3226 8490 3223 8491
      3221 8493 3221 8495 3218 8497 3217 8501
      3213 8505 3210 8503 3207 8505 3199 8505
TIME...MOT...LOC 0308Z 283DEG 33KT 3215 8535 3217 8559

$$

JD/02
000 
WWUS54 KBMX 110318
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1018 PM CDT FRI APR 10 2009

ALC011-087-110328-
/O.CAN.KBMX.TO.W.0078.000000T0000Z-090411T0330Z/
BULLOCK AL-MACON AL-
1018 PM CDT FRI APR 10 2009

...THE TORNADO WARNING FOR SOUTHEASTERN MACON AND EASTERN BULLOCK
COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN ALABAMA.

LAT...LON 3191 8511 3178 8513 3191 8539 3228 8527
      3226 8490 3223 8491 3221 8493 3221 8495
      3218 8497 3217 8501 3213 8505 3210 8503
      3207 8505 3199 8505
TIME...MOT...LOC 0318Z 283DEG 33KT 3213 8525 3215 8549

$$

ALC005-113-110330-
/O.CON.KBMX.TO.W.0078.000000T0000Z-090411T0330Z/
BARBOUR AL-RUSSELL AL-
1018 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
SOUTHEASTERN RUSSELL AND NORTHEASTERN BARBOUR COUNTIES...

AT 1018 PM CDT...A LINE OF TORNADO PRODUCING STORMS WAS REPORTED. 
THESE TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF SPRING HILL TO 10 MILES NORTHWEST OF SPRING
HILL...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF HURTSBORO
TO MIDWAY...MOVING EAST AT 40 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  SPRING HILL...HAWKINSVILLE AND 8 MILES NORTH OF BATESVILLE BY 1030
  PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN ALABAMA.

&&

LAT...LON 3191 8511 3178 8513 3191 8539 3228 8527
      3226 8490 3223 8491 3221 8493 3221 8495
      3218 8497 3217 8501 3213 8505 3210 8503
      3207 8505 3199 8505
TIME...MOT...LOC 0318Z 283DEG 33KT 3213 8525 3215 8549

$$

27

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 10, 6:49 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 10, 6:49 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 PM CDT FRI APR 10 2009

.UPDATE...FOR AVIATION DISCUSSION.

&&

.DISCUSSION...

NOT MANY CHANGES TO PREVIOUS FORECAST PACKAGE. PARTS OF NE CWA UNDER
A HIGH RISK FROM SPC WITH REMAINDER OF AREA UNDER MDT RISK. RAPID
DESTABILIZATION IS TAKING PLACE THIS AFTERNOON ACROSS MUCH OF
CENTRAL ALABAMA...AS THE CAP IS QUICKLY ERODING AWAY FURTHER NORTH.
WILL WATCH THE CAP STAY STRONGER FURTHER SOUTH...SAY SOUTH OF
I20...BUT EVENTUALLY COOLING ALOFT COMBINED WITH SURFACE HEATING AND
MOISTENING WILL WIN OUT. THE OTHER QUESTIONS THAT REMAIN ARE PW
VALUES FOR AREAS SOUTH OF 20. FOR NOW WE ARE LOOKING AT VALUES JUST
ABOVE 1 INCH ALONG THE FRONT SUGGESTING THE CELLS WILL BECOME MORE
INDIVIDUALIZED AND ISOLATED AS THE LINE PUSHES FURTHER SOUTH AND
EAST. AREAS NORTH LOOK PARTICULARLY DANGEROUS AS AGAIN RAPID
DESTABILIZATION IS ALLOWING CAPE VALUES TO SOAR TO JUST BELOW 3000
J/KG AND SRH VALUES ABOVE 300 BOTH IN THE 0 TO 3 KM RANGE AND 0 TO 1
KM RANGE. TORNADOES WILL BE A HIGH THREAT...WITH EVEN STRONG
TORNADOES POSSIBLE ACROSS THE NORTHERN CWA. HAIL CONTINUES TO BE THE
BIGGEST THREAT AS LAPSE RATES ALOFT CONTINUE TO INCREASE AND CAPE
VALUES IN THE MAXIMUM HAIL GROWTH ZONE HAVE INCREASED TO NEARLY 500
J/KG...WHICH IS ABOUT THE HIGHEST IVE SEEN IN QUITE SOME TIME. IN
ADDITION...VERY STRONG GRADIENT FLOW WILL CONTINUE FOR AREAS AHEAD
OF THE FRONT...POTENTIALLY RESULTING IN SOME TREES GOING DOWN.

DUE TO ORIENTATION OF STORMS (NE-SW)...EXPECT SEVERE WEATHER TO
CONTINUE FOR AREAS EAST OF I-65 AND SOUTH OF I-20 UNTIL THE 02-04Z
TIMEFRAME WITH THE LINE MOVING INTO GA AFTER THAT TIME.

CALM AND COOLER ON SATURDAY WITH NEXT SYSTEM AFFECTING REGION AS
EARLY AS 00Z SUNDAY IN WESTERN SECTIONS AND ACROSS REMAINDER OF
STATE AFTER 06Z. TUE AND WED WILL HAVE NEAR NORMAL TEMPS WITH
ANOTHER ROUND OF STORMS LATE IN WEEK.

LAWS/STEFKOVICH

&&

.AVIATION...00Z TAF DISCUSSION.

WILL CONTINUE THREAT OF THUNDERSTORMS AT MGM AND TOI UNTIL 05Z.
VISIBLE SATELLITE SHOWS A LARGE BREAK IN THE CLOUD COVER BEHIND
FRONT...BEFORE COLD-AIR ADVECTION...MVFR CIGS MOVE SOUTHEAST BACK
OVER OUR NORTHERN TAF SITES.  I HAVE THESE MVFR CIGS BACK IN THE
TAFS BY 09Z.  THE TREND LOOKS GOOD FOR VFR CONDITIONS AT ALL TAF
SITES BY 18Z.

03

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     49  67  42  68  56 /  30  10  10  10  70
ANNISTON    52  67  46  69  60 /  30  10  10  10  70
BIRMINGHAM  51  66  46  70  61 /  20  10  10  20  70
TUSCALOOSA  52  69  45  70  63 /  20  10  10  30  70
CALERA      53  67  47  69  60 /  20  10  10  20  70
AUBURN      56  71  48  72  57 /  30  10  10  10  70
MONTGOMERY  56  74  47  74  60 /  20  10  10  20  70
TROY        57  75  49  75  60 /  30  10  10  20  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT FOR ALL COUNTIES UNTIL 7 PM TODAY.
Hazardous weather outlook, Apr 10, 1:04 PM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT FRI APR 10 2009

ALZ011>015-017>050-111130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
104 PM CDT FRI APR 10 2009

...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS NORTH
ALABAMA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH
CENTRAL ALABAMA. LARGE HAIL...TORNADOES...AND DAMAGING WINDS ARE ALL
POSSIBLE WITH THESE STORMS.

FOR AREAS ALONG AND NORTH OF A LINE FROM AUBURN...TO ALABASTER...TO
REFORM...THERE WILL BE A POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS
WITH STRONG TORNADOES AND VERY LARGE HAIL.

FOR AREAS SOUTH OF THIS LINE...ISOLATED SEVERE STORMS ARE POSSIBLE
WITH VERY LARGE HAIL AND DAMAGING WINDS.

THE SEVERE WEATHER THREAT WILL END WITH A COLD FRONTAL PASSAGE LATE
THIS AFTERNOON AND THIS EVENING. THE FRONT WILL BE LOCATED NEAR A
LINE FROM SELMA TO ANNISTON BY AROUND 7 PM.

IN ADDITION TO THE SEVERE THUNDERSTORMS...STRONG STRAIGHT LINE WINDS
NOT ASSOCIATED WITH THUNDERSTORMS WILL LAST THROUGH THE AFTERNOON.
WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. THESE WINDS MAY KNOCK
A FEW TREES DOWN OR BREAK SOME LIMBS. SECURE ALL OUTDOOR FURNITURE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY...AS A COLD FRONT
PUSHES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
INTO THE EVENING AND POSSIBLY AGAIN ON MONDAY.

75/LINHARES

In the hours before

Local storm report, Apr 10, 8:12 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
812 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND DMG OHATCHEE                33.78N 86.02W
04/10/2009                   CALHOUN            AL   EMERGENCY MNGR

            TREES DOWN ON POWERLINES ON JACKSON TRACE ROAD AND
            GREENSPORT ROAD FROM GRADIENT WINDS AHEAD OF STORM
            SUSTEM.

&&

KSUMRALL
Local storm report, Apr 10, 8:19 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     NON-TSTM WND DMG LOCUST FORK             33.91N 86.62W
04/10/2009                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN WITH GRADIENT WINDS AHEAD OF MAIN STORM
            SYSTEM.

&&

KSUMRALL
Local storm report, Apr 10, 8:30 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
830 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             OAK MOUNTAIN STATE PARK 33.35N 86.71W
04/10/2009  E0.25 INCH       SHELBY             AL   NWS EMPLOYEE

            REPORTED AT OAK MOUNTAIN HIGH SCHOOL AS WELL AS
            VALLEYDALE ROAD.

&&

KSUMRALL
Local storm report, Apr 10, 8:46 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND DMG     CRAWFORD                32.46N 85.19W
04/10/2009                   RUSSELL            AL   EMERGENCY MNGR

            TREES REPORTED DOWN THROUGHOUT THE TOWN OF CRAWFORD.
            POSSIBLE TORNADO.

&&

LINHARES
Local storm report, Apr 10, 9:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
925 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND DMG     2 SSW AUBURN UNIVERSITY 32.35N 86.18W
04/10/2009                   MONTGOMERY         AL   EMERGENCY MNGR

            POWER OUTAGES REPORTED ON TAYLOR ROAD SOUTHEAST OF
            MONTGOMERY.

&&

LINHARES
Local storm report, Apr 10, 9:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
933 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND DMG     2 SSW AUBURN UNIVERSITY 32.35N 86.18W
04/10/2009                   MONTGOMERY         AL   EMERGENCY MNGR

            POWER OUTAGES REPORTED SOUTHEAST OF DOWNTOWN MONTGOMERY
            ON TAYLOR ROAD.

&&

GGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:05 PM CDTTornado WarningBMXChambers, Elmore, Lee, Macon, Tallapoosa55 min
Apr 10, 7:07 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Tallapoosa38 min
Apr 10, 7:18 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes, Montgomery, Perry57 min
Apr 10, 7:41 PM CDTTornado WarningBMXLee, Macon, Russell49 min
Apr 10, 7:45 PM CDTTornado WarningBMXElmore, Lee, Macon, Tallapoosa60 min
Apr 10, 7:58 PM CDTSevere Thunderstorm WarningBMXAutauga, Bullock, Elmore, Macon, Montgomery62 min
Apr 10, 8:24 PM CDTTornado WarningBMXLee, Russell21 min
Apr 10, 8:26 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes, Montgomery64 min
Apr 10, 8:37 PM CDTTornado WarningBMXLee, Macon, Russell68 min
Apr 10, 8:47 PM CDTTornado WarningBMXBullock, Macon, Montgomery58 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.